Eye 3 Yellow 3d 2 new logo Philly_KYW_new Philly_94WIP_new CBS Sports Radio 610 Philly_WPHT_new

Mixing Medications May Be Problematic

(File photo)

(File photo)

(Dr. Brian McDonough) Dr. Brian McDonough
Dr. Brian McDonough has been medical editor at KYW Newsradio for more...
Read More

By Dr. Brian McDonough, Medical Editor

PHILADELPHIA (CBS) - You may or may not have ever experienced an allergic reaction to a medicine that you are taking but it is quite common to have that problem. That is one of the major reasons why we are so careful about prescribing drugs. We want to make certain they are necessary.

Another major issue is when people take multiple medications.

Certainly there are times we need to take multiple medications and it is often more common as we get older. But as physicians we need to look at them quite carefully and if you are taking several medications you need to be aware of the potential interactions as well.

As a consumer, as someone who takes medicine, you need to play detective. If you are experiencing unusual symptoms after taking medications it is worth checking into.